MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ TUBING SET; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ TUBING SET; ULTRASONIC SURGICAL PRODUCTS
Model Number C3601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa excel 36khz tubing set (c3601) was used in a tumorectomy procedure, and when the tube was attached to the main unit and primed, water leakage occurred near the irrigation pump before the procedure.Two cracks were confirmed in the product.Therefore, another product was used to complete the procedure.No surgical delay and adverse consequences to the patient were observed.
 
Additional Manufacturer Narrative
Cusa excel 36khz tubing set (c3601) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The cusa excel 36khz tubing set (c3601) was returned for evaluation: failure analysis : the returned tube was tested for leakage condition by introducing water through the irrigation tube with a syringe.A leakage was observed in the irrigation tube (with blue strip).In addition, some scuff marks were observed in the area of the irrigation tube where the leak was observed.The damage observed in this section of the irrigation tube is consistent with the defect cause when the tube is incorrectly assembled into the pump latch, and it is pinched under compression.The reported condition of ¿leakage¿ was confirmed.Root cause : based on the unit evaluation, the root cause of the reported condition is related to an improper assembly of the tube into the console machine.The complaint investigation rules out any relationship of the reported condition with the product manufacturing process at integra.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.The cusa excel user¿s guide provides the proper instructions for the tubing assembly into the console machine and has the following caution statement to avoid damages to the tube: ¿make sure that the irrigation tubing center between the v-shaped tubing retainers before you close the pump latch.Otherwise, the pump latch will pinch the tubing, preventing the flow of irrigation fluid.¿.

Brand Name
CUSA EXCEL 36KHZ TUBING SET
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15728723
Report Number3006697299-2022-00152
Device Sequence Number14171298
Product Code LFL
UDI-Device Identifier30381780025867
UDI-Public10381780025863
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC3601
Device Catalogue NumberC3601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/14/2022
01/26/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/13/2022
02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown